Alert archive / South Dakota / Wind Advisories in 2007

Wind Advisory 21, NWS Rapid City, SD

June 7, 200711 counties in South Dakota

NWS Rapid City, SD issued this wind advisory at Jun 7, 2007, 3:30 AM MDT for 11 counties in South Dakota. It took effect at Jun 7, 2007, 6:00 AM MDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jun 7, 2007, 3:30 AM MDT (09:30 UTC)
In effect from
Jun 7, 2007, 6:00 AM MDT
Expired
Jun 7, 2007, 7:59 PM MDT
In force
14 hr
Issued by
NWS Rapid City, SD

Counties Bennett County, SD, Custer County, SD, Fall River County, SD, Haakon County, SD, Jackson County, SD, Mellette County, SD, Oglala Lakota County, SD, Perkins County, SD, Todd County, SD, Tripp County, SD, Ziebach County, SD

The radar

The Rapid City radar (KUDX), 89 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 9.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2007-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 115 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2007-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -142 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
115 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
1966 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-142 m²/s²
0-3 km storm-relative helicity
-44 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KUNR 070930
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
330 AM MDT THU JUN 7 2007

.A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE
ACROSS THE AREA TODAY...PRODUCING VERY STRONG NORTHWEST WINDS FROM
THIS MORNING THROUGH EARLY EVENING.

SDZ001-012-013-025-026-031-072-073-WYZ071-080300-
/O.NEW.KUNR.HW.W.0011.070607T1200Z-070608T0300Z/
HARDING-BUTTE-NORTHERN MEADE CO PLAINS-NORTHERN FOOT HILLS-
RAPID CITY-PENNINGTON CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-
SOUTHERN MEADE CO PLAINS-NORTHEASTERN CROOK-
INCLUDING THE CITIES OF...BUFFALO...BELLE FOURCHE...FAITH...
SPEARFISH...RAPID CITY...WALL...STURGIS...UNION CENTER...COLONY
330 AM MDT THU JUN 7 2007

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL
PRODUCE VERY STRONG NORTHWEST WINDS TODAY. FROM NORTHWEST SOUTH
DAKOTA THROUGH THE RAPID CITY AREA...NORTHWEST WINDS ARE EXPECTED
TO INCREASE TO 35 TO 45 MPH WITH GUSTS TO AROUND 50 MPH THIS
MORNING. WINDS ARE EXPECTED TO SUBSIDE BY EARLY EVENING.

A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH...
ARE EXPECTED OR OCCURRING.

$$

SDZ002-014-027-030-032-041>044-046-047-049-074-080300-
/O.NEW.KUNR.WI.Y.0021.070607T1200Z-070608T0300Z/
PERKINS-ZIEBACH-SOUTHERN FOOT HILLS-CUSTER CO PLAINS-HAAKON-
FALL RIVER-SHANNON-JACKSON-BENNETT-MELLETTE-TODD-TRIPP-
HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...LEMMON...BISON...DUPREE...HOT SPRINGS...
FOLSOM...PHILIP...EDGEMONT...PINE RIDGE...KYLE...KADOKA...
MARTIN...WHITE RIVER...MISSION...WINNER...HERMOSA
330 AM MDT THU JUN 7 2007 /430 AM CDT THU JUN 7 2007/

...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS
EVENING...

THE NATIONAL WN...MENNO...
TRIPP...PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...
CHANCELLOR
419 AM CDT THU JUN 7 2007

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING...

.TODAY...BECOMING VERY WINDY. MOSTLY SUNNY THROUGH MID AFTERNOON
THEN BECOMING MOSTLY CLOUDY. SLIGHT CHANCE OF LIGHT SHOWERS IN THE
EARLY AFTERNOON. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS IN
THE LATE AFTERNOON. HIGHS IN THE UPPER 70S. SOUTH WINDS INCREASING
TO 15 TO 20 MPH THIS MORNING...THEN BECOMING WEST AND INCREASING
TO WEST 25 TO 35 MPH IN THE LATE MORNING AND AFTERNOON. CHANCE OF
RAIN 50 PERCENT.
.TONIGHT...WINDY. MOSTLY CLOUDY WITH A CHANCE OF SHOWERS AND
ISOLATED THUNDERSTORMS IN THE EVENING...THEN DECREASING CLOUDS.
LOWS IN THE MID 40S. NORTHWEST WINDS 25 TO 40 MPH EARLY...BECOMING
WEST 10 TO 15 MPH AFTER MIDNIGHT. CHANCE OF RAIN 30 PERCENT.
.FRIDAY...SUNNY. HIGHS IN THE MID 70S. WEST WINDS 10 TO 15 MPH. 
.FRIDAY NIGHT...MOSTLY CLEAR. LOWS IN THE LOWER 50S. SOUTH WINDS
5 TO 10 MPH. 
.SATURDAY...MOSTLY SUNNY. HIGHS IN THE LOWER 80S. SOUTH WINDS
10 TO 20 MPH. 
.SATURDAY NIGHT...MOSTLY CLOUDY. SLIGHT CHANCE OF THUNDERSTORMS
IN THE EVENING...THEN CHANCE OF THUNDERSTORMS AFTER MIDNIGHT.
LOWS IN THE LOWER 60S. CHANCE OF RAIN 30 PERCENT. 
.SUNDAY...PARTLY SUNNY WITH A 20 PERCENT CHANCE OF THUNDERSTORMS.
HIGHS IN THE MID 80S. 
.SUNDAY NIGHT THROUGH TUESDAY NIGHT...MOSTLY CLOUDY WITH A
30 PERCENT CHANCE OF THUNDERSTORMS. LOWS IN THE MID 60S. HIGHS IN
THE MID 80S. 
.WEDNESDAY...PARTLY SUNNY WITH A 20 PERCENT CHANCE OF
THUNDERSTORMS. HIGHS IN THE MID 80S. 

$$

SDZ068>070-072145-
BON HOMME-YANKTON-CLAY-
INCLUDING THE CITIES OF...TYNDALL...SCOTLAND...SPRINGFIELD...
AVON...TABOR...YANKTON...VERMILLION
419 AM CDT THU JUN 7 2007

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING...

.TODAY...VERY WINDY. MOSTLY SUNNY. SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS IN THE LATE AFTERNOON. HIGHS AROUND 80. SOUTHWEST
WINDS INCREASING TO 15 TO 30 MPH THIS MORNING...BECOMING WEST AND INCREASING
TO 25 TO 40 MPH IN THE AFTERNOON. CHANCE OF RAIN 40 PERCENT.
.TONIGHT...WINDY. MOSTLY CLOUDY WITH A 20 PERCENT CHANCE OF LIGHT
SHOWERS IN THE EVENING...THEN DECREASING CLOUDS. LOWS IN THE
UPPER 40S. NORTHWEST WINDS 25 TO 40 MPH EARLY...BECOMING WEST 10
TO 15 MPH AFTER MIDNIGHT.
.FRIDAY...SUNNY. HIGHS IN THE MID 70S. WEST WINDS 10 TO 15 MPH. 
.FRIDAY NIGHT...MOSTLY CLEAR. LOWS IN THE LOWER 50S. SOUTH WINDS
5 TO 10 MPH. 
.SATURDAY...MOSTLY SUNNY. HIGHS IN THE LOWER 80S. SOUTH WINDS
10 TO 20 MPH. 
.SATURDAY NIGHT THROUGH TUESDAY NIGHT...MOSTLY CLOUDY WITH A
30 PERCENT CHANCE OF THUNDERSTORMS. LOWS IN THE LOWER 60S. HIGHS
IN THE MID 80S. 
.WEDNESDAY...PARTLY SUNNY WITH A 20 PERCENT CHANCE OF
THUNDERSTORMS. HIGHS IN THE UPPER 80S. 

$$

SDZ039-040-054-055-072145-
KINGSBURY-BROOKINGS-MINER-LAKE-
INCLUDING THE CITIES OF...DE SMET...ARLINGTON...LAKE PRESTON...
BROOKINGS...HOWARD...MADISON
419 AM CDT THU JUN 7 2007

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM CDT
THIS EVENING...

.TODAY...WINDY. MOSTLY SUNNY IN THE MORNING. THEN A SLIGHT CHANCE
OF LIGHT SHOWERS...ISOLATED THUNDERSTORMS IN THE EARLY AFTERNOON.
MOSTLY CLOUDY WITH SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS IN
THE LATE AFTERNOON. HIGHS IN THE MID 70S. SOUTH WINDS 15 TO 30 MPH
THIS MORNING...BECOMING WEST THROUGH THE AFTERNOON AND INCREASING
TO 25 TO 35 MPH LATE. CHANCE OF RAIN 50 PERCENT.
.TONIGHT...WINDY. MOSTLY CLOUDY WITH A CHANCE OF SHOWERS AND
ISOLATED THUNDERSTORMS IN THE EVENING...THEN DECREASING CLOUDS.
LOWS IN THE MID 40S. NORTHWEST WINDS 25 TO 40 MPH EARLY...BECOMING WEST 
10 TO 15 MPH AFTER MIDNIGHT. CHANCE OF RAIN 30 PERCENT.
.FRIDAY...SUNNY. HIGHS IN THE LOWER 70S. WEST WINDS 10 TO 20 MPH.
.FRIDAY NIGHT...MOSTLY CLEAR. LOWS IN THE LOWER 50S. SOUTH WINDS
5 TO 10 MPH. 
.SATURDAY...MOSTLY SUNNY. HIGHS AROUND 80. SOUTH WINDS 10 TO
20 MPH. 
.SATURDAY NIGHT...MOSTLY CLOUDY. SLIGHT CHANCE OF THUNDERSTORMS
IN THE EVENING...THEN CHANCE OF THUNDERSTORMS AFTER MIDNIGHT.
LOWS IN THE UPPER 50S. CHANCE OF RAIN 30 PERCENT. 
.SUNDAY...PARTLY SUNNY WITH A 20 PERCENT CHANCE OF THUNDERSTORMS.
HIGHS IN THE LOWER 80S. 
.SUNDAY NIGHT AND MONDAY...MOSTLY CLOUDY. A 30 PERCENT CHANCE OF
THUNDERSTORMS. LOWS IN THE LOWER 60S. HIGHS IN THE LOWER 80S. 
.MONDAY NIGHT...MOSTLY CLOUDY WITH A 40 PERCENT CHANCE OF
THUNDERSTORMS. LOWS IN THE LOWER 60S. 
.TUESDAY AND TUESDAY NIGHT...MOSTLY CLOUDY. A 30 PERCENT CHANCE
OF THUNDERSTORMS. HIGHS IN THE LOWER 80S. LOWS IN THE LOWER 60S. 
.WEDNESDAY...PARTLY SUNNY WITH A 20 PERCENT CHANCE OF
THUNDERSTORMS. HIGHS IN THE LOWER 80S. 

$$

MNZ071-072-097-SDZ056-072145-
LINCOLN-LYON-PIPESTONE-MOODY-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...PIPESTONE...FLANDREAU
419 AM CDT THU JUN 7 2007

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING...

.TODAY...VERY WINDY AND BECOMING MOSTLY SUNNY. THEN INCREASING
CLOUDS AGAIN BY MID AFTERNOON. CHANCE OF THUNDERSTORMS IN THE VERY
EARLY MORNING. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS IN THE
LATE AFTERNOON. HIGHS IN THE UPPER 70S. SOUTHWEST WINDS 15 TO 25
MPH...INCREASING TO 25 TO 35 MPH IN THE LATE MORNING AND AFTERNOON.
CHANCE OF RAIN 50 PERCENT.
.TONIGHT...WINDY. MOSTLY CLOUDY WITH A CHANCE OF SHOWERS AND
ISOLATED THUNDERSTORMS IN THE EVENING...THEN PARTLY CLOUDY AFTER
MIDNIGHT. LOWS IN THE UPPER 40S. NORTHWEST WINDS 25 TO 40 MPH...
DECREASING TO 15 TO 20 MPH AFTER MIDNIGHT. CHANCE OF RAIN 30
PERCENT.
.FRIDAY...SUNNY. HIGHS IN THE LOWER 70S. WEST WINDS 10 TO 20 MPH.
.FRIDAY NIGHT...MOSTLY CLEAR. LOWS IN THE LOWER 50S. SOUTHWEST
WINDS 5 TO 10 MPH. 
.SATURDAY...MOSTLY SUNNY. HIGHS AROUND 80. SOUTHWEST WINDS 15 TO
20 MPH. 
.SATURDAY NIGHT...MOSTLY CLOUDY. CHANCE OF THUNDERSTORMS AFTER
MIDNIGHT. LOWS IN THE UPPER 50S. CHANCE OF RAIN 30 PERCENT. 
.SUNDAY...PARTLY SUNNY WITH A 20 PERCENT CHANCE OF THUNDERSTORMS.
HIGHS IN THE LOWER 80S. 
.SUNDAY NIGHT AND MONDAY...MOSTLY CLOUDY. A 30 PERCENT CHANCE OF
THUNDERSTORMS. LOWS AROUND 60. HIGHS IN THE LOWER 80S. 
.MONDAY NIGHT...MOSTLY CLOUDY WITH A 40 PERCENT CHANCE OF
THUNDERSTORMS. LOWS IN THE LOWER 60S. 
.TUESDAY THROUGH WEDNESDAY...MOSTLY CLOUDY WITH A 30 PERCENT
CHANCE OF THUNDERSTORMS. HIGHS IN THE LOWER 80S. LOWS IN THE
LOWER 60S. 

$$

MNZ080-081-089-090-072145-
MURRAY-COTTONWOOD-NOBLES-JACKSON-
INCLUDING THE CITIES OF...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD
419 AM CDT THU JUN 7 2007

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING...

.TODAY...VERY WINDY. PARTLY SUNNY. CHANCE OF THUNDERSTORMS IN THE
VERY EARLY MORNING. SLIGHT CHANCE OF LIGHT SHOWERS IN THE LATE
AFTERNOON. HIGHS IN THE LOWER 80S. SOUTH WINDS INCREASING 15 TO
30 MPH THIS MORNING...THEN SOUTHWEST 25 TO 40 MPH IN THE
AFTERNOON. CHANCE OF RAIN 20 PERCENT LATE THIS AFTERNOON.
.TONIGHT...WINDY. MOSTLY CLOUDY. CHANCE OF SHOWERS AND ISOLATED
THUNDERSTORMS IN THE EVENING. LOWS IN THE UPPER 40S. WEST WINDS
25 TO 40 MPH...BECOMING NORTHWEST 15 TO 20 MPH AFTER MIDNIGHT.
CHANCE OF RAIN 30 PERCENT.
.FRIDAY...SUNNY. HIGHS IN THE LOWER 70S. WEST WINDS 10 TO 20 MPH.
.FRIDAY NIGHT...MOSTLY CLEAR. LOWS IN THE LOWER 50S. SOUTHWEST
WINDS 5 TO 10 MPH. 
.SATURDAY...MOSTLY SUNNY. HIGHS AROUND 80. SOUTHWEST WINDS 15 TO
20 MPH. 
.SATURDAY NIGHT AND SUNDAY...MOSTLY CLOUDY. A 20 PERCENT CHANCE
OF THUNDERSTORMS. LOWS IN THE UPPER 50S. HIGHS IN THE LOWER 80S. 
.SUNDAY NIGHT AND MONDAY...MOSTLY CLOUDY. A 30 PERCENT CHANCE OF
THUNDERSTORMS. LOWS IN THE LOWER 60S. HIGHS IN THE LOWER 80S. 
.MONDAY NIGHT...MOSTLY CLOUDY WITH A 40 PERCENT CHANCE OF
THUNDERSTORMS. LOWS IN THE LOWER 60S. 
.TUESDAY THROUGH WEDNESDAY...MOSTLY CLOUDY WITH A 30 PERCENT
CHANCE OF THUNDERSTORMS. HIGHS IN THE LOWER 80S. LOWS IN THE
LOWER 60S. 

$$

IAZ002-003-013-014-072145-
OSCEOLA-DICKINSON-OBRIEN-CLAY-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER
419 AM CDT THU JUN 7 2007

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING...

.TODAY...BECOMING MOSTLY SUNNY AND VERY WINDY. A 30 PERCENT
CHANCE OF THUNDERSTORMS IN THE VERY EARLY MORNING. HIGHS IN THE
MID 80S. SOUTH WINDS 15 TO 30 MPH...INCREASING TO SOUTHWEST 30 TO
40 MPH IN THE AFTERNOON.
.TONIGHT...WINDY. MOSTLY CLOUDY. CHANCE OF SHOWERS AND ISOLATED
THUNDERSTORMS IN THE EVENING. LOWS IN THE UPPER 40S. WEST WINDS
25 TO 40 MPH...BECOMING NORTHWEST 10 TO 20 MPH AFTER MIDNIGHT.
CHANCE OF RAIN 30 PERCENT.
.FRIDAY...SUNNY. HIGHS IN THE LOWER 70S. WEST WINDS 10 TO 20 MPH.
.FRIDAY NIGHT...MOSTLY CLEAR. LOWS AROUND 50. SOUTHWEST WINDS
5 TO 10 MPH. 
.SATURDAY...MOSTLY SUNNY. HIGHS IN THE LOWER 80S. SOUTHWEST WINDS
10 TO 20 MPH. 
.SATURDAY NIGHT AND SUNDAY...MOSTLY CLOUDY. A 20 PERCENT CHANCE
OF THUNDERSTORMS. LOWS IN THE UPPER 50S. HIGHS IN THE LOWER 80S. 
.SUNDAY NIGHT AND MONDAY...MOSTLY CLOUDY. A 30 PERCENT CHANCE OF
THUNDERSTORMS. LOWS IN THE LOWER 60S. HIGHS IN THE LOWER 80S. 
.MONDAY NIGHT...MOSTLY CLOUDY WITH A 40 PERCENT CHANCE OF
THUNDERSTORMS. LOWS IN THE MID 60S. 
.TUESDAY THROUGH WEDNESDAY...MOSTLY CLOUDY WITH A 30 PERCENT
CHANCE OF THUNDERSTORMS. HIGHS IN THE MID 80S. LOWS IN THE LOWER
60S. 

$$

IAZ021-022-032-072145-
CHEROKEE-BUENA VISTA-IDA-
INCLUDING THE CITIES OF...CHEROKEE...STORM LAKE...IDA GROVE...
HOLSTEIN...BATTLE CREEK
419 AM CDT THU JUN 7 2007

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING...

.TODAY...BECOMING MOSTLY SUNNY AND VERY WINDY. A 20 PERCENT
CHANCE OF THUNDERSTORMS IN THE VERY EARLY MORNING. HIGHS IN THE
MID 80S. SOUTH WINDS 15 TO 30 MPH...INCREASING TO SOUTHWEST 30 TO
40 MPH IN THE AFTERNOON.
.TONIGHT...WINDY. MOSTLY CLOUDY. A 20 PERCENT CHANCE OF LIGHT
SHOWERS IN THE EVENING. LOWS AROUND 50. WEST WINDS 25 TO 40 MPH...
DECREASING TO 10 TO 15 MPH AFTER MIDNIGHT.
.FRIDAY...SUNNY. HIGHS IN THE MID 70S. WEST WINDS 10 TO 15 MPH. 
.FRIDAY NIGHT...MOSTLY CLEAR. LOWS IN THE LOWER 50S. SOUTHWEST
WINDS 5 TO 10 MPH. 
.SATURDAY...MOSTLY SUNNY. HIGHS IN THE LOWER 80S. SOUTH WINDS
10 TO 20 MPH. 
.SATURDAY NIGHT...PARTLY CLOUDY IN THE EVENING...THEN MOSTLY
CLOUDY WITH A 20 PERCENT CHANCE OF THUNDERSTORMS AFTER MIDNIGHT.
LOWS IN THE UPPER 50S. 
.SUNDAY THROUGH WEDNESDAY...MOSTLY CLOUDY WITH A 30 PERCENT
CHANCE OF THUNDERSTORMS. HIGHS IN THE MID 80S. LOWS IN THE LOWER
60S. 

$$

 MJF
2 follow-up statements
000 
WWUS73 KUNR 071850
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
1250 PM MDT THU JUN 7 2007

.A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE
ACROSS THE AREA TODAY...PRODUCING VERY STRONG NORTHWEST WINDS THROUGH
EARLY EVENING.

SDZ001-012-013-025-026-031-072-073-WYZ071-080300-
/O.CON.KUNR.HW.W.0011.000000T0000Z-070608T0300Z/
HARDING-BUTTE-NORTHERN MEADE CO PLAINS-NORTHERN FOOT HILLS-
RAPID CITY-PENNINGTON CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-
SOUTHERN MEADE CO PLAINS-NORTHEASTERN CROOK-
INCLUDING THE CITIES OF...BUFFALO...BELLE FOURCHE...FAITH...
SPEARFISH...RAPID CITY...WALL...STURGIS...UNION CENTER...COLONY
1250 PM MDT THU JUN 7 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL
CONTINUE TO PRODUCE VERY STRONG NORTHWEST WINDS TODAY. FROM
NORTHWEST SOUTH DAKOTA THROUGH THE RAPID CITY AREA...NORTHWEST
WINDS OF 35 TO 45 MPH WITH GUSTS TO AROUND 50 MPH WILL CONTINUE
THIS AFTERNOON. WINDS ARE EXPECTED TO SUBSIDE BY EARLY EVENING.

A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH...
ARE EXPECTED OR OCCURRING.

$$

SDZ002-014-027-030-032-041>044-046-047-049-074-080300-
/O.CON.KUNR.WI.Y.0021.000000T0000Z-070608T0300Z/
PERKINS-ZIEBACH-SOUTHERN FOOT HILLS-CUSTER CO PLAINS-HAAKON-
FALL RIVER-SHANNON-JACKSON-BENNETT-MELLETTE-TODD-TRIPP-
HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...LEMMON...BISON...DUPREE...HOT SPRINGS...
FOLSOM...PHILIP...EDGEMONT...PINE RIDGE...KYLE...KADOKA...
MARTIN...WHITE RIVER...MISSION...WINNER...HERMOSA
1250 PM MDT THU JUN 7 2007 /150 PM CDT THU JUN 7 2007/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS
EVENING. 

A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL
CONTINUE TO PRODUCE STRONG NORTHWEST WINDS TODAY. NORTHWEST WINDS
OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH WILL CONTINUE THIS
AFTERNOON. WINDS ARE EXPECTED TO SUBSIDE BY EARLY EVENING.

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

$$

CALDERON
000 
WWUS73 KUNR 080159
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
759 PM MDT THU JUN 7 2007


SDZ001-012-013-025-026-031-072-073-WYZ071-080300-
/O.CAN.KUNR.HW.W.0011.000000T0000Z-070608T0300Z/
HARDING-BUTTE-NORTHERN MEADE CO PLAINS-NORTHERN FOOT HILLS-
RAPID CITY-PENNINGTON CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-
SOUTHERN MEADE CO PLAINS-NORTHEASTERN CROOK-
INCLUDING THE CITIES OF...BUFFALO...BELLE FOURCHE...FAITH...
SPEARFISH...RAPID CITY...WALL...STURGIS...UNION CENTER...COLONY
759 PM MDT THU JUN 7 2007

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS CANCELLED THE HIGH
WIND WARNING. 

NORTHWEST WINDS WILL CONTINUE TO DIMINISH THIS EVENING.

$$

SDZ002-014-027-030-032-041>044-046-047-049-074-080300-
/O.CAN.KUNR.WI.Y.0021.000000T0000Z-070608T0300Z/
PERKINS-ZIEBACH-SOUTHERN FOOT HILLS-CUSTER CO PLAINS-HAAKON-
FALL RIVER-SHANNON-JACKSON-BENNETT-MELLETTE-TODD-TRIPP-
HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...LEMMON...BISON...DUPREE...HOT SPRINGS...
FOLSOM...PHILIP...EDGEMONT...PINE RIDGE...KYLE...KADOKA...
MARTIN...WHITE RIVER...MISSION...WINNER...HERMOSA
759 PM MDT THU JUN 7 2007 /859 PM CDT THU JUN 7 2007/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS CANCELLED THE WIND
ADVISORY. 

NORTHWEST WINDS WILL CONTINUE TO DIMINISH THIS EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before this wind advisory went out at Jun 7, 3:00 AM MDT, 30 minutes earlier.

Area forecast discussion, Jun 7, 3:00 AM MDT, 30 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
300 AM MDT THU JUN 7 2007

.DISCUSSION...08Z SURFACE ANALYSIS HAS SURFACE LOW ACROSS
NORTHEASTERN SOUTH DAKOTA WITH WARM FRONT DRAPED ACROSS CENTRAL
MINNESOTA AND COOL FRONT RUNNING SOUTH ACROSS CENTRAL NEBRASKA INTO
THE TEXAS PANHANDLE. SECONDARY COLD FRONT IS SAGGING SOUTH ACROSS
EASTERN MONTANA INTO WESTERN NORTH DAKOTA. TEMPERATURES ARE
CURRENTLY IN THE 50S WITH WEST TO NORTHWEST WINDS AT 10 TO 20 MPH.
MID LEVEL LOW PRESSURE SITS ACROSS NORTHWESTERN SOUTH DAKOTA...AND
THE UPPER LEVEL LOW IS ACROSS NORTHEAST WYOMING INTO WESTERN SOUTH
DAKOTA. PRECIPITATION IS WRAPPING AROUND MID LEVEL LOW...SKIRTING
NORTHERN AND WESTERN SOUTH DAKOTA...AND DROPPING SOUTH INTO
NORTHEAST WYOMING AT THIS TIME.

THIS MORNING...MID AND UPPER LOW SHIFT EAST ACROSS CENTRAL SOUTH
DAKOTA TODAY AS A SHORTWAVE RIDGE DROPS SOUTH OUT OF CANADA. WRAP
AROUND MOISTURE WILL CONTINUE TO FILL IN ACROSS NORTHEAST WYOMING
AND NORTHWESTERN SOUTH DAKOTA THROUGH THE MORNING HOURS. AS HIGH
PRESSURE MOVES IN FROM THE NORTHWEST...AND THE LOW IS NUDGED TO
THE EAST...STRONG NORTHWEST WINDS WILL DEVELOP BY MID MORNING. WINDS
SHOULD PREDOMINATELY BE IN THE 25 TO 35 MPH RANGE...BUT THERE SHOULD
BE A NARROW CORRIDOR FROM NORTHWEST SOUTH DAKOTA THROUGH THE RAPID
CITY AREA WHERE THE PRESSURE GRADIENT IS SQUEEZED JUST A LITTLE
TIGHTER...RESULTING IN WINDS THAT OCCASIONALLY REACH HIGH WIND
WARNING CRITERIA. A WIND ADVISORY WILL BE IN EFFECT THROUGH MID
EVENING FOR THE ENTIRE SOUTH DAKOTA FORECAST AREA WITH THE EXCEPTION
OF THE NORTHWEST SOUTH DAKOTA TO RAPID CITY CORRIDOR...WHERE THE
HIGH WIND WARNING WILL RESIDE. IN ADDITION...THE FLASH FLOOD WATCH
WILL CONTINUE FOR BUTTE COUNTY...AND THE NORTHERN BLACK HILLS AND
FOOTHILLS. THE POTENTIAL FOR HEAVY RAINFALL ACROSS THIS AREA STILL
EXISTS...ALTHOUGH LATEST MODEL TRENDS ARE TRYING TO PUSH THE
PRECIPITATION THROUGH WESTERN SOUTH DAKOTA A LITTLE QUICKER.

SOME LINGERING RAIN SHOWERS ARE POSSIBLE ACROSS SOUTH CENTRAL SOUTH
DAKOTA THIS EVENING...WITH THE REMAINDER OF THE FORECAST AREA
CLEARING OUT OVERNIGHT. FRIDAY INTO THE WEEKEND WILL BE WARMER AND
DRIER...WITH JUST A SLIGHT CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS THIS WEEKEND.

EXTENDED...ZONAL FLOW WL DOMINATE WX IN THE EXTENDED. A SERIES OF WK
S/WS WL MV THROUGH THE FLOW FOR THE END OF THE WORK WEEK INTO THE
WEEKEND. THIS WILL BRING A SLIGHT CHANCE OF TSTMS THRU THE PERIOD
ALONG WITH SEASONAL TEMPERATURES.

&&

.AVIATION...UPPER LOW NOW IN NERN WY WL CONT TO MOVE EAST TODAY
ACRS WRN SD. IFR/MVFR CONDS DUE TO CIGS/RAIN/FOG CAN BE EXPECTED
NORTH AND NORTHWEST OF THE SYSTEM...MAINLY IN ERN WY/NRN BLACK
HILLS/NWRN SD AND WRN ND. VFR CONDS AND SCT SHOWERS ARE EXPECTED
ACRS SRN SD AND WRN NEB THROUGH THE FCST PERIOD

&&

.UNR WATCHES/WARNINGS/ADVISORIES...
SD...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE NORTHERN
     BLACK HILLS...NORTHERN FOOTHILLS...AND BUTTE COUNTY.

  ...HIGH WIND WARNING THROUGH THIS EVENING FOR PARTS OF NORTHWEST
     SOUTH DAKOTA THROUGH WEST CENTRAL SOUTH DAKOTA.

  ...WIND ADVISORY THROUGH THIS EVENING FOR MOST OF WESTERN AND
     SOUTH CENTRAL SOUTH DAKOTA.

WY...HIGH WIND WARNING THROUGH THIS EVENING FOR THE COLONY AREA IN
     EXTREME NORTHEAST WYOMING.

&&
Hazardous weather outlook, Jun 6, 11:00 AM MDT, 16 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
1100 AM MDT WED JUN 6 2007

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-071300-
BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON-
HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK-
NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS-
NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY-
SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS-
SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP-
WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH-
1100 AM MDT (1200 PM CDT) WED JUN 6 2007

...MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS NORTHWEST AND
CENTRAL SOUTH DAKOTA THIS AFTERNOON AND EVENING...

...FLASH FLOOD WATCH WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON
FOR THE NORTHERN BLACK HILLS...NORTHERN FOOTHILLS...STURGIS
FOOTHILLS...AND BUTTE COUNTY IN SOUTH DAKOTA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS PARTS OF
NORTHWEST AND CENTRAL SOUTH DAKOTA...MAINLY EAST OF A LINE FROM
BUFFALO...TO PHILIP...TO MISSION. A SLIGHT RISK FOR SEVERE
THUNDERSTORMS IS FORECAST FOR THE REST OF THE FORECAST AREA. A STRONG
UPPER LEVEL SYSTEM WILL APPROACH THE REGION TODAY MAKING CONDITIONS
FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT THIS AFTERNOON
AND EVENING. THERE WILL BE A THREAT FOR LARGE HAIL AND DAMAGING
WINDS. THE POSSIBILITY ALSO EXISTS FOR A FEW OF THESE THUNDERSTORMS
TO PRODUCE TORNADOES ACROSS FAR NORTHWEST AND SOUTH CENTRAL SOUTH
DAKOTA.

HEAVY RAIN IS ALSO POSSIBLE WITH DEVELOPING THUNDERSTORMS TODAY. ANY
STRONG STORMS THAT DEVELOP COULD CAUSE FLASH FLOODING ACROSS AREAS
WHERE THE GROUND IS ALREADY SATURATED FROM RECENT HEAVY RAINS...
PARTICULARLY ACROSS THE NORTHERN BLACK HILLS AND FOOTHILLS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL RAINFALL IS LIKELY ON THURSDAY ACROSS THIS AREA AS UPSLOPE
ENHANCED RAINFALL DEVELOPS.

AS THE SYSTEM BEGINS TO MOVE EAST OF THE AREA...STRONG NORTHWEST
WINDS WILL DEVELOP ACROSS THE PLAINS...ESPECIALLY NORTHWEST SOUTH
DAKOTA. SUSTAINED WINDS OF 30 TO 40 MPH...WITH GUSTS TO AROUND 55
MPH...ARE EXPECTED DURING THE DAY FROM BUFFALO TO THE RAPID CITY
AREA.

AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED FROM FRIDAY THROUGH
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TODAY.

The office that day

Everything else NWS Rapid City, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 6:06 PM MDTSevere Thunderstorm WarningUNRMeade54 min
Jun 6, 6:18 PM MDTSevere Thunderstorm WarningUNRHarding57 min
Jun 6, 6:25 PM MDTSevere Thunderstorm WarningUNRHaakon, Ziebach65 min
Jun 7, 3:30 AM MDTHigh Wind WarningUNRButte, Harding, Lawrence, Meade, Pennington16 hr

Nearby

Wind Advisories in South Dakota, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.